advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Darien, Connecticut, USA:

Two weeks ago, my two year old son (diagnosed with type 1 diabetes five months ago) was started on Ultralente at dinner, and about that time he started waking up between 1 and 2 am coughing his little head off. Numerous times the coughing had gotten so bad that it caused vomiting. Is there something in the Ultralente that is not in the NPH that may be causing this reaction? As an infant, we had a lambs wool pad in his crib that also seemed to cause nighttime coughing. Any thing ovine related in the Ultralente?

Answer:

I think it is merely circumstance, and it is likely a sinus drip. NPH has protamine, and Ultralente is merely zinc crystals of insulin. I don't see how it can make him cough.

LD

DTQ-20011026085409
Original posting 27 Oct 2001
Posted to Insulin

  
advertisement



                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.